Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 15, NWS Midland/Odessa, TX

April 2, 2010Pecos County, Texas

NWS Midland/Odessa, TX issued this wind advisory at Apr 2, 2010, 4:58 AM CDT for Pecos County, Texas. It took effect at Apr 2, 2010, 8:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2010, 4:58 AM CDT (09:58 UTC)
In effect from
Apr 2, 2010, 8:00 AM CDT
Expired
Apr 2, 2010, 2:28 PM CDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2010-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2010-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3176 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

340 
WWUS74 KMAF 020958
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT FOR VAN HORN AND THE HIGHWAY
54 CORRIDOR UNTIL 6 AM CDT EARLY THIS MORNING...

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE...DAVIS...AND
APACHE MOUNTAINS THROUGH EARLY THIS EVENING...

...WIND ADVISORY IN EFFECT FOR VAN HORN AND THE HIGHWAY 54
CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PECOS
COUNTY TODAY...

.A STRONG UPPER TROUGH WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND WEST
TEXAS TODAY.  ASSOCIATED SURFACE LOW PRESSURE TO THE NORTHEAST AND
STRONG MID LEVEL WINDS WILL RESULT IN STRONG WINDS TODAY...ESPECIALLY
ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS.

TXZ057-022100-
/O.NEW.KMAF.WI.Y.0015.100402T1300Z-100402T2300Z/
/O.CON.KMAF.HW.W.0017.000000T0000Z-100402T1100Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
458 AM CDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH...ARE
EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ027-TXZ074-258-022100-
/O.CON.KMAF.HW.W.0017.000000T0000Z-100403T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
458 AM CDT FRI APR 2 2010 /358 AM MDT FRI APR 2 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

WEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED
TODAY IN THE DAVIS AND APACHE MOUNTAINS...MAINLY ABOVE 6000
FEET...AND IN THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ058-075-022100-
/O.NEW.KMAF.WI.Y.0015.100402T1300Z-100402T2300Z/
REEVES COUNTY AND UPPER TRANS PECOS-PECOS-
INCLUDING THE CITIES OF...PECOS...FORT STOCKTON
458 AM CDT FRI APR 2 2010

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH...ARE
EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

44
3 follow-up statements
769 
WWUS74 KMAF 021135
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
635 AM CDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS THROUGH EARLY THIS EVENING...

...WIND ADVISORY IN EFFECT FOR VAN HORN AND THE HIGHWAY
54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PECOS
COUNTY TODAY...

.A STRONG UPPER TROUGH WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND
WEST TEXAS TODAY.  ASSOCIATED SURFACE LOW PRESSURE TO THE
NORTHEAST AND STRONG MID LEVEL WINDS WILL RESULT IN STRONG WINDS
TODAY...ESPECIALLY ACROSS THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS.

NMZ027-TXZ074-258-022100-
/O.CON.KMAF.HW.W.0017.000000T0000Z-100403T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
635 AM CDT FRI APR 2 2010 /535 AM MDT FRI APR 2 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

WEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED
TODAY IN THE DAVIS AND APACHE MOUNTAINS...MAINLY ABOVE 6000
FEET...AND IN THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ057-058-075-022100-
/O.CON.KMAF.WI.Y.0015.100402T1300Z-100402T2300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PECOS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...FORT STOCKTON
635 AM CDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH...ARE
EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

44
479 
WWUS74 KMAF 021137 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 AM CDT FRI APR 2 2010

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE...
DAVIS...AND APACHE MOUNTAINS THROUGH EARLY THIS EVENING...

...WIND ADVISORY REMAINS IN EFFECT FOR VAN HORN AND THE HIGHWAY
54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...AND PECOS
COUNTY TODAY...

.A STRONG UPPER TROUGH WILL MOVE THROUGH SOUTHEAST NEW MEXICO AND
WEST TEXAS TODAY.  ASSOCIATED SURFACE LOW PRESSURE TO THE
NORTHEAST AND STRONG MID LEVEL WINDS WILL RESULT IN STRONG WINDS
TODAY...ESPECIALLY ACROSS THE GUADALUPE...DAVIS...AND APACHE
MOUNTAINS.

NMZ027-TXZ074-258-022115-
/O.CON.KMAF.HW.W.0017.000000T0000Z-100403T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
637 AM CDT FRI APR 2 2010 /537 AM MDT FRI APR 2 2010/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/
THIS EVENING...

WEST WINDS 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH ARE EXPECTED
TODAY IN THE DAVIS AND APACHE MOUNTAINS...MAINLY ABOVE 6000
FEET...AND IN THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR STANDING
WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ057-058-075-022115-
/O.CON.KMAF.WI.Y.0015.100402T1300Z-100402T2300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PECOS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...FORT STOCKTON
637 AM CDT FRI APR 2 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING...

WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AS HIGH AS 55 MPH...ARE
EXPECTED TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

44
787 
WWUS74 KMAF 021928
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT FRI APR 2 2010

NMZ027-TXZ074-258-022030-
/O.CAN.KMAF.HW.W.0017.000000T0000Z-100403T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ALPINE...PINE SPRINGS
228 PM CDT FRI APR 2 2010 /128 PM MDT FRI APR 2 2010/

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS IN THE GUADALUPE MOUNTAINS ARE GENERALLY 25 TO 35 MPH.
HOWEVER THERE ARE LOCAL AREAS WHERE WINDS OF 30 TO 40 MPH WILL
OCCUR. 

IN THEW DAVIS MOUNTAINS WINDS ABOVE 6000 FT WINDS ARE 25 TO 35 MPH
WITH GUSTS TO 45 MPH AND CAN BE EXPECTED THROUGH THE REMAINDER OF
THE AFTERNOON. 

HIGH WINDS ARE NOT EXPECTED AND AS A RESULT THE HIGH WIND WARNING
HAS BEEN CANCELLED FOR THE MOUNTAINS.

$$

TXZ057-058-075-022030-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-100402T2300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-PECOS-
INCLUDING THE CITIES OF...VAN HORN...PECOS...FORT STOCKTON
228 PM CDT FRI APR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

EVEN THOUGH THE ADVISORY HAS BEEN CANCELLED WEST AND NORTHWEST
WINDS OF 20 TO 30 MPH WITH A FEW GUSTS TO NEAR 40 MPH CAN BE
EXPECTED THROUGH THE AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 4:03 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 2, 4:03 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
403 AM CDT FRI APR 2 2010

.DISCUSSION...

LATEST SFC OBSERVATIONS INDICATE THE COLD FRONT OVERTAKING THE
DRYLINE...AND EXTENDS FROM JUST EAST OF KSNK-KFST-K6R6...AND RAPIDLY
EXITING EAST.  A LINE OF CONVECTION HAS DEVELOPED DOWN INTO
SCURRY/MITCHELL COUNTIES...BUT SHOULD BE OUT OF THE FA
SHORTLY.

OTHERWISE...WV IMAGERY SHOWS THE UPPER TROUGH APPROACHING KELP...AND
THE ASSOCIATED SFC LOW HAS MOVED INTO THE CENTRAL PLAINS.  THIS WILL
MAKE FOR A FINAL WINDY...FIRE WX CRITICAL DAY ACROSS SE NM/WEST
TEXAS.  ONGOING WIND WARNINGS FOR THE GUADALUPES LOOK GOOD...W/THE
LATEST NAM CONTINUING TO SHOW A MWS THROUGH LATE AFTERNOON.  THE
DAVIS MTNS LOOK TO BE A MORE MARGINAL EVENT...LOOKING AT GUIDANCE.
HOWEVER...HIGHER ELEVATIONS WILL LIKELY SEE STRONGER WINDS...AS BOTH
THE NAM AND GFS FORECAST SOUNDINGS SHOW THE MOUNTAINS MIXING OUT TO
H7-H6 BY MID AFTERNOON...WHERE A 40-50KT MID LEVEL JET WILL BE
ROUNDING OUT THE BASE OF THE TROUGH.  BECAUSE OF THIS...IN ADDITION
TO THE CURRENT WARNINGS...WE/LL ISSUE ADVISORIES FOR THE VAN
HORN/HWY 54 CORRIDOR...REEVES CO/UPPER TRANS PECOS...AND PECOS
COUNTY.  FOR FIRE WX...SHOTGUN RED FLAG IN EFFECT LOOKS GOOD.

AFTER THE TROUGH EXITS OVERNIGHT...WINDS SHOULD SLACKEN/DECOUPLE
QUICKLY UNDER CLEAR SKIES AND AS GRADIENTS WEAKEN...FOR PERHAPS THE
LAST FREEZE OF THE SPRING FOR MANY AREAS.  NW FLOW ALOFT WILL THE
QUICKLY TRANSITION TO SW...W/A WARMING TREND THRU MONDAY...BEFORE A
SECOND TROUGH TRAVERSING THE UPPER CONUS DROPS A WEAK FRONT TOWARDS
THE AREA TUESDAY/TUESDAY NIGHT.  FORECAST SOUNDINGS AND TEMP PROGS
THEN MAINTAIN BELOW-NORMAL TEMPS THRU THE REST OF THE WORK WEEK.
UNFORTUNATELY...THE PATTERN WILL REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              64  36  71  54  /   0   0   0   0
CARLSBAD NM                64  32  76  46  /   0   0   0   0
DRYDEN TX                  78  42  80  55  /   0   0   0   0
FORT STOCKTON TX           71  41  79  54  /   0   0   0   0
GUADALUPE PASS TX          58  37  71  54  /   0   0   0   0
HOBBS NM                   62  31  71  48  /   0   0   0   0
MARFA TX                   63  25  72  36  /   0   0   0   0
MIDLAND INTL AIRPORT TX    67  31  75  53  /   0   0   0   0
ODESSA TX                  66  38  75  57  /   0   0   0   0
WINK TX                    70  33  80  51  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 8 AM THIS MORNING TO 6 PM MDT THIS EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 7 PM
     CDT /6 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     HIGH WIND WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS.

     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES... PECOS...REEVES COUNTY AND UPPER
     TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING UNTIL 6 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES... VAN HORN AND HIGHWAY 54 CORRIDOR.

&&

01/44
Hazardous weather outlook, Apr 2, 4:22 AM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT FRI APR 2 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-030930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
422 AM CDT FRI APR 2 2010 /322 AM MDT FRI APR 2 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS SOUTHEAST
NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND EVENING. WEST TO
NORTHWEST WINDS OF 20 TO 25 MPH...WITH HIGHER WIND SPEEDS IN THE
MOUNTAINS...WILL COMBINE WITH VERY DRY AIR TO PRODUCE CONDITIONS
FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD.

A HIGH WIND WARNING REMAINS IN EFFECT TODAY FOR THE GUADALUPE
AND DAVIS MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Apr 2, 3:07 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 AM CDT FRI APR 2 2010

TXZ048-020845-
SCURRY-
307 AM CDT FRI APR 2 2010

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EASTERN SCURRY COUNTY UNTIL 345 AM CDT...

A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3
MILES NORTHEAST OF DUNN AT 304 AM CDT...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL HAIL AND BRIEF STRONG WIND GUSTS ARE POSSIBLE NEAR THIS
THUNDERSTORMS. IN ADDITION TO HAIL AND STRONG WINDS...DEADLY CLOUD
TO GROUND LIGHTNING CAN BE EXPECTED. SEEK SHELTER IF THUNDERSTORMS
APPROACH YOUR LOCATION.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:35 PM CDTRed Flag WarningMAF29 hr

Nearby

Wind Advisories in Texas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.